Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from varicose veins. Taking vitamin E. Difficulty in walking due to pain

I have varicose veins from past several years, I came to know about 3 years back. After which I took Vitamin E and Homeopathic medicines. It was fine, I was able to walk for Kms., Even though I am regularly exercising, weight under control. Suddenly, from past 1 week, the pain has elevated I am not able to complete even my 2 Kms., walk. Let me know.
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
dear friend, welcome to HCM.

long term presence of varicose veins causes venous insufficiency and limb pain and discoloration if untreated. later swelling, skin ulceration, infections occur.

so you need to get evaluated well by a surgeon, get a doppler of the sapheno-femoral junction for an incompetent valve there causing increased preesure below. look for thrombosis (clotting) in the veins.

is there swelling, tightness, discoloration around the ankle/ foot?

is the pain relieved on keeping the leg elevated?

are you using elastic stockings?

pl. get medical advice of a surgeon, keep legs elevated over pillows while resting, minimize standing/ walking for long. use elastocrepe bandages under guidance.

sometimes one needs a small surgery to treat varicosities.

I hope I have informed you well.

take care and keep me posted on your progress.
Answered: Thu, 16 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor